MAUDE Adverse Event Report: MICROVENTION, INC. MICROPLEX HYPERSOFT HELICAL VTA; EMBOLIZATION COIL

MICROVENTION, INC. MICROPLEX HYPERSOFT HELICAL VTA; EMBOLIZATION COIL
Model Number 100206HS-V
Medical Device Problem Codes Stretched (1601); Detachment of Device or Device Component (2907); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The device has been returned to the manufacturer.The investigation is underway.
 
Event or Problem Description
It was reported that during the treatment of a left side superficial para-auricular arteriovenous malformation, the coil detached successfully; however, during removal of the pusher, friction was encountered.The pusher wire stretched and then broke in the microcatheter.The entire pusher was removed in its entirety together with the microcatheter.There was no reported patient injury or intervention.The patient was reported to be doing well.
 
Additional Manufacturer Narrative
The pusher was returned for analysis, limiting the scope of the investigation.The distal end of the pusher had been broken off and was not returned for analysis.The pusher was found to be bent in multiple locations throughout the hypotube.It cannot be determined if this damage to the hypotube was present prior to the return shipment for investigation.The transition section of the pusher was found to be broken; however, it cannot be determined if this damage occurred during shipment return or during the procedure.The distal side of the returned portion of the pusher was found to have a stretched body coil.The coil was elongated into a single strand.The coil was broken and the distal end missing.The green lead wire was also found to be broken.Based upon the investigation analysis and available information, the reported complaint was able to be confirmed.The pusher was found to be broken upon return from the field.The pusher was found to be stretched at the distal end of the returned portion of the pusher.No definitive root cause can be determined.The microcatheter and caught portion of the pusher were not returned limiting the scope of the investigation.Historically the observed damage is the result of a pusher/implant that is caught in the microcatheter upon retraction.

Brand Name
MICROPLEX HYPERSOFT HELICAL VTA
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key8484527
Report Number2032493-2019-00078
Device Sequence Number1575861
Product Code HCG
UDI-Device Identifier00816777020628
UDI-Public(01)00816777020628(11)181003(17)230930(10)1810035PH
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K050954
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/30/2023
Device Model Number100206HS-V
Device Lot Number1810035PH
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2019
Initial Date Received by Manufacturer 03/12/2019
Supplement Date Received by Manufacturer03/12/2019
Initial Report FDA Received Date04/04/2019
Supplement Report FDA Received Date04/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age22 YR